Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

How to get rid of smoking with right medication?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2767 Questions
Question
Hey Doc,

Please help me how could i get rid of smoking!
Posted Mon, 20 May 2013 in Drug Abuse
 
 
Answered by Dr. Srikanth Reddy 53 minutes later
Hello,
Thanks for choosing health care magic for posting your query.

It would be my pleasure to assist you to quit smoking.
However we start about it, I would request you to provide me some more details:
1) How long are you taking it?
2) How much?
3) Any other substance?
4) What problems are you facing?
4) Why do you want to quit?
5) Any previous efforts ? Success? Hindrances in success?
6) Anything else you feel will be important
Hope to hear from you soon,
Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: How to get rid of smoking with right medication? 43 minutes later
1) How long are you taking it? - Since last 3 Years
2) How much? - Avg. 6 cigarettes per day
3) Any other substance? - No
4) What problems are you facing? - Less Stamina, Less Energy.
4) Why do you want to quit? - Want to get rid of it.
5) Any previous efforts ? Success? Hindrances in success? - No.
6) Anything else you feel will be important. - I will be getting married soon. so want to quit this ASAP.
 
 
Answered by Dr. Srikanth Reddy 19 hours later
Hello,
Thanks for all the details and they will be very useful in assisting me in helping you quit smoking.
The first and the most important requirement before staring the procedure to assess the motivation, and you seem to be motivated enough to leave the smoke. So we will skip the motivational interview part.
Now that you are motivated enough to leave the habit, next comes to decide the date when you want to stop the smoke completely. Lets be realistic and ecide the date to be 15th of May 2013. Thats 2 weeks from now. Today onwards I want you to reduce the quantity to 4 in a day for next 4 days. There after 2 in a day fro next 4 days and then 1 in day for next 6 days.
Meanwhile start Varenicline 0.5mg once a day then increase it to 0.5 mg twice a day after 4 days and then 1 mg twice a day for the next 12 weeks. However at healthcare magic we are not supposed to provide you with a prescription and hence we request you to XXXXXXX a psychiatrist in your nearby area who can examine you and then start the above medications so that you don't experience any side-effect of the drug.
Varenicline will help you in getting rid of the smoking habit in 12 weeks time.
The other medication which has been shown to be useful in the same context is T. Bupropion at 150 mg and at 300mg, depending on the patient.
All these steps are useful to help you in leaving the smoking but then your motivation is the most important.
There are nicogums available in the market but personally I didnot find them very effective.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Addiction Specialist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor